Flash Flood, Monroe
- When
- June 27, 7:30 PM CST to June 28, 12:15 AM CST
- Where
- Monroe County, 5 mi S of Holliday
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.408, -92.130
The County Sheriff reported Highway C flooded south of Holliday.
Heavy rain from thunderstorms produced isolated flash flooding across parts of Audrain and Monroe counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Heavy rain from thunderstorms produced isolated flash flooding across parts of Audrain and Monroe counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 5:25 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT WED JUN 27 2007
.DISCUSSION...
CONDITIONS CONTINUE TO RIPEN FOR AN OUTBREAK OF HEAVY RAIN OVER
PARTS OF CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL ILLINOIS.
THE UPPER LEVEL STORM SYSTEM WHICH AS BEEN INUNDATING TEXAS AND
OKLAHOMA OVER THE PAST FEW DAYS IS DRIFTING NORTHWARD AND WILL
INTERACT WITH A COLD FRONT WHICH IS DROPPING SOUTH OUT OF IOWA.
SEVERAL DAYS OF SOUTHERLY FLOW FROM THE GULF OF MEXICO HAS JUICED UP
THE ATMOSPHERE. THIS MORNINGS UPPER AIR RUN SHOWED PWAT VALUES OF
NEARLY 2 INCHES STREAMING UP INTO THE AREA WHICH IS IN EXCESS OF
140% OF NORMAL. INDEED...WE HAD A BRIEF THUNDERSTORM HERE AT THE
WFO WHICH RACKED UP 0.35 INCHES OF RAIN IN UNDER 10 MINUTES.
ADDITIONALLY...MODELS ARE FORECASTING K INDEX VALUES OF 35 TO 40
AHEAD OF THE FRONT AS THE UPPER LOW DRIFTS OVER THE AREA. BETWEEN
SLOW MOVEMENT OF THE FRONT...SLOW MOVEMENT OF THE UPPER LEVEL
LOW...ABUNDANT MOISTURE...AND A WEAK LOW LEVEL JET WHICH WILL BE
PLOWING INTO THE SHEAR AXIS BETWEEN THE FRONT AND THE UPPER LEVEL
LOW...WERE PRIMED FOR HEAVY RAIN. THEREFORE HAVE DECIDED TO GO
AHEAD AND ISSUE A FLASH FLOOD WATCH FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT AND THURSDAY.
AS THE FRONT MOVES SOUTH THROUGH THURSDAY NIGHT AND FRIDAY IT WILL
GRADUALLY SQUEEZE THE JUICY AIR OUT OF THE AREA BRINGING THE RAIN
THREAT TO A GRADUAL END. BOTH THE GFS AND NAM SAG THE FRONT SOUTH
THROUGH FRIDAY TAKING MOST OF THE MOISTURE WITH IT BY 00Z SATURDAY.
HEAVY RAIN POTENTIAL FOR THURSDAY NIGHT AND FRIDAY IS STILL
UNCERTAIN AS THE UPPER SYSTEM LOSES STRENGTH AND DEFINITION. HAVE
DECIDED NOT TO EXTEND THE WATCH INTO THURSDAY NIGHT AND FRIDAY FOR
THAT REASON.
AFTER THE FRONT PUSHES SOUTH IT LOOKS LIKE THE AREA IS IN FOR SOME
CHOICE EARLY-SUMMER WEATHER. ALL GUIDANCE POINTS TO RELATIVELY
MILD AND DRY WEATHER FOR THE WEEKEND WITH HIGHS IN THE LOW TO MID
80S AND LOWS IN THE 60S. GFS BEGINS WARMING THE AREA BACK INTO THE
90S DURING THE BEGINNING OF THE WORK WEEK. FORECAST LOOKS DRY DUE
TO A STRONG CAPPING INVERSION FOR MONDAY AND TUESDAY EVEN THOUGH IT
LOOKS LIKE WELL BE SEEING SOME DECENT MOISTURE RETURN. THE GFS IS
HINTING AT SOME THUNDERSTORM POTENTIAL WEDNESDAY AFTERNOON AS THE
CAP FINALLY BREAKS...BUT HAVE LEFT OUT MENTION OF PRECIP FOR NOW TO
SEE IF THE MODELS SETTLE DOWN A BIT ON THE TIMING OF THE PRECIP.
CARNEY
&&
.AVIATION...
FOR THE 00Z TAFS...
FRONT WILL MOVE SLOWLY SEWD ACROSS THE REGION WITH ENOUGH FORCING
AND MOISTURE TO WORK WITH TO WARRANT PREDOMINAT SHRA/TEMPO TSRA
TONIGHT AND EARLY TOMORROW. HAVE TRIED TO CAPTURE BEST TIME FOR
+TSRA IN TEMPOS. RAIN SHOULD END FROM NORTH TO SOUTH DURING THE
AFTERNOON WITH WIND SHIFTING TO THE NORTH.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-KNOX-LEWIS-LINCOLN-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-ST.
CHARLES-WARREN.
IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-PIKE IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT WED JUN 27 2007 ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062- 281215- GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-KNOX- LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE- OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES- FRANKLIN- 415 PM CDT WED JUN 27 2007 ...FLASH FLOOD WATCH FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ACROSS THE AREA TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO BE MOVING VERY SLOWLY SO THERE IS POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH HEAVY RAIN WHICH COULD POTENTIALLY CAUSE FLASH FLOODING WILL CONTINUE TO BE POSSIBLE ON THURSDAY THIS STORM THREAT IS EXPECTED TO COME TO AN END OVER THE AREA BY FRIDAY NIGHT AS THE COLD FRONT PUSHES SOUTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... STORMS SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAIN AND OR FLOODING THAT OCCURS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-072>075-084- 085-099-281215- MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 415 PM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HEAVY RAIN WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA ON THURSDAY AND FRIDAY NIGHT. THIS STORM THREAT IS EXPECTED TO COME TO AN END BY FRIDAY NIGHT AS THE COLD FRONT PUSHES SOUTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND OR RAINFALL MEASUREMENTS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 444 PM CDT WED JUN 27 2007 MOZ041-047>050-272245- OSAGE MO-COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO- 444 PM CDT WED JUN 27 2007 AT 445 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF TIPTON TO 20 MILES SOUTH OF ST. THOMAS...MOVING NORTHEAST AT 30 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO 50 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS TIPTON... LATHAM...EUGENE...HICKORY HILL...ENON...CLARKSBURG...RUSSELLVILLE ...ST. THOMAS...META AND CALIFORNIA BETWEEN 445 PM AND 545 PM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A STURDY BUILDING UNTIL THIS LINE OF THUNDERSTORMS PASSES. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN 2 W HALLSVILLE 39.12N 92.26W
06/27/2007 M4.00 INCH BOONE MO TRAINED SPOTTER
4 INCHES OF RAINFALL HAS FALLEN IN THE PAST TWO HOURS.
&&
CVKINGThe St Louis radar (KLSX), 148 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
2 flash flood. Local standard time, as filed.
The County Sheriff reported Highway C flooded south of Holliday.
The County Sheriff reported Highway E flooded north of Thompson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45617, 45614.